Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 22, 2012, 6:08 PM CST for Grundy County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2012, 6:08 PM CST (00:08 UTC)
- Expired
- Feb 22, 2012, 6:34 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS54 KOHX 230008
SVROHX
TNC061-230045-
/O.NEW.KOHX.SV.W.0019.120223T0008Z-120223T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST WED FEB 22 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CST
* AT 559 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
COALMONT...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3530 8587 3540 8587 3550 8554 3534 8552
3534 8553
TIME...MOT...LOC 0008Z 261DEG 43KT 3536 8572
$$
FORECASTER:
191 follow-up statement
870
WWUS54 KOHX 230034
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CST WED FEB 22 2012
TNC061-230044-
/O.CAN.KOHX.SV.W.0019.000000T0000Z-120223T0045Z/
GRUNDY TN-
634 PM CST WED FEB 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRUNDY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3530 8587 3540 8587 3550 8554 3534 8552
3534 8553
TIME...MOT...LOC 0034Z 261DEG 43KT 3541 8534
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:29 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 22, 3:29 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 329 PM CST WED FEB 22 2012 .DISCUSSION... LIGHT SHOWER ACTIVITY CONTINUES TO DECREASE IN COVERAGE AND INTENSITY ACROSS OUR SOUTHERN AND EASTERN COUNTIES. NOT SEEING MUCH OF ANYTHING UPSTREAM AT THIS POINT. WE ARE SEEING SOME DESTABILIZATION BUT IT APPEARS TO BE PROGRESSING AT A RATE SLOWER THAN WHAT THE MODELS EXPECT. THUS...THE TONIGHT PRECIP FCST HAS A HIGH DEGREE OF UNCERTAINTY. WILL THEREFORE LEAN HEAVILY TOWARD THE LATEST 18Z RUNS TO GET SOME SORT OF A HANDLE ON TONIGHT'S FORECAST. FOR NOW...I AM EXPECTING REDEVELOPMENT AS A SHORTWAVE APPROACHES FROM THE WEST BY THIS EVENING. AREAS ACROSS EASTERN MIDDLE TN WILL STAND THE BEST CHANCE OF PRECIP AS THE BETTER MOISTURE SHOULD REMAIN ACROSS THAT AREA. POPS WILL RANGE FROM 20 WESTERN ZONES...TO 60/70 SOUTHERN PLATEAU. A FEW OF THE STORMS IN THE EAST COULD BE STRONG WITH SMALL HAIL AND ELEVATED WIND GUSTS. ON THURSDAY...PARTIAL SUNSHINE WILL COMBINE WITH BREEZY CONDITIONS AND STRONG WAA. THIS WILL ALLOW TEMPS TO WARM WELL INTO THE 70S. THIS WILL ALL BE HAPPENING AHEAD OF A RATHER STRONG COLD FRONT WHICH WILL MOVE THROUGH THURSDAY NIGHT. AHEAD OF THIS FRONT...WE WILL SEE A RETURN OF SHOWERS AND TSTMS BEGINNING THU AFT ACROSS WESTERN AREAS. THE BEST CHANCE FOR SHOWERS AND STORMS WILL BE THU EVENING. THE SFC LOW WILL TRACK ACROSS THE MIDWEST WITH THE ASSOCIATED SFC FRONT EXTENDING SOUTHWARD. INTENSIFICATION OF THIS SYSTEM WILL OCCUR AS IT MOVES EASTWARD. THUS...POPS AGAIN WILL BE HIGHEST ACROSS OUR EASTERN PLATEAU AREAS. THERE IS A SLIGHT RISK OF SVR STORMS ALONG AND AHEAD OF THE FROPA FOR ALL OF MIDDLE TN. BEHIND THU NT'S FROPA...IT WILL TURN COLDER WITH TEMPERATURES BACK DOWN TO JUST BELOW SEASONAL LEVELS THROUGH SATURDAY AS A STRONG UPPER TROUGH WORKS SLOWLY ACROSS THE EASTERN U.S. A FEW SHOWERS MAY PERSIST ON FRIDAY WITH PERHAPS A FEW FLURRIES FOR THE PLATEAU FRIDAY NIGHT. IN THE EXT FCST...ZONAL PATTERN TO RETURN WITH HEIGHTS ON THE INCREASE. THIS WILL EQUATE TO A SLOW DAY TO DAY WARMING TREND. MOISTURE WILL RETURN BY THE MIDDLE OF THE WEEK AS A COLD FRONT OUT IN THE PLAINS GAINS STRENGTH. WILL INCLUDE 30/40 POPS FOR SHWRS AND TSTMS TUESDAY INTO WEDNESDAY. OTW...MILD TEMPS TO PERSIST. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 50 75 42 51 / 40 20 60 20 CLARKSVILLE 48 71 38 50 / 20 20 40 20 CROSSVILLE 45 73 45 48 / 60 10 70 30 COLUMBIA 51 75 43 54 / 40 20 60 20 LAWRENCEBURG 50 75 42 56 / 20 20 60 20 WAVERLY 49 73 39 51 / 20 20 40 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 22, 5:20 AM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CST WED FEB 22 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-231130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM PERRY COUNTY...TO DAVIDSON COUNTY...TO PICKETT COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE MID- STATE REGION FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 05
In the hours before
Special weather statement, Feb 22, 5:27 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CST WED FEB 22 2012
TNZ063-065-077-078-080-230015-
CANNON-COFFEE-VAN BUREN-WARREN-WHITE-
527 PM CST WED FEB 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...COFFEE...VAN BUREN...
WARREN AND WHITE COUNTIES...
AT 518 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF WOODBURY...MOVING EAST NORTHEAST
AT 55 MPH.
HEAVY DOWNPOURS AND DANGEROUS LIGHTNING STRIKES CAN BE EXPECTED WITH
THIS STORM. IN ADDITION...SMALL HAIL...AND WINDS 30 TO 40 MPH ARE
ALSO POSSIBLE. THIS STORM IS EXPECTED TO MAINLY AFFECT AREAS NORTH
OF CENTERTOWN...MCMINNVILLE...AND SPENCER.
LAT...LON 3579 8527 3573 8527 3561 8606 3577 8610
3585 8572 3583 8565 3585 8563 3585 8567
3595 8525
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:29 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 16 min |
| Feb 23, 3:48 AM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.